PDA

View Full Version : So sick, and frustrated ....



Shanna
01-18-2013, 09:02 AM
So, I went to see my rheumy yesterday and told him how sick ive been, and that my bf was dx with strep throat. Yes i am having typical lupus flare symptoms like lead blanket fatigue and mouth sores, fever, aches and swelling. But im also showing symptoms like caughing and sore throat, major head aches, so is it a flare or am i sick? He didnt even look at me or examine me, just said that i should take prednisone. So i then went to my pcp and he examines me and gives me zpac and tamaflu....but said do not take prednisone as that would make me sicker for now! How do i know what to do? I ended up taking the meds the pcp gave me and today i woke up with migrane and feel like ive been hit by a bus. Im just blown away that my rhuemy didnt check me out.

ItsLupus2007
01-18-2013, 03:44 PM
You need to tell your rheumy what the PCP gave you as far as meds go and your decision not to take the prednisone.There is a potential interaction between the Cellcept and the Z-pack.Perhaps call you prescribing dr to discuss or the rheumy or your pharmacist if you werent told at filling.

Did you test postive for the flu?If so you need to contact your rheumy and let him/her know this as it may cause him to change your treatment plan until you are flu free.

Please make sure that your drs are aware of what the other is giving you as there is a potential for great error if they prescribe medications while not knowing others that you are taking.

If you are having issues as far as trusting your rheumy or not feeling that they are spending time adequately with you appt or exam wise perhaps you would be well served in trying to find one that you are comfortable with.I had alot of PCP issues once I was diagnosed and on prednisone and started DMARD treatment.My PCP felt my illness was "outside his comfort zone" with the types of meds I was on regularly and I spent quite a long time finding one who wasnt freaked out.I cherish him and my whole team.

If you cant trust your dr in treating you and dont feel like he really pays attention perhaps bring it to his attention.If his manner doesnt change or you still dont like the care you are receiving then perhaps its time to find another dr.

Be well

jmail
01-18-2013, 05:43 PM
Excellent points. You are your own best advocate.

Shanna
01-18-2013, 09:43 PM
Thanks for your reply, I had no idea about an an interaction between cellcept and zpac. The pharmacist only spoke about the risks on taking the pred,like the pcp did. I dont feel very comfortable with my rhuemy. There were some other things that upset me at that appt.he doesnt really have many lupus patients. This is very hard for me cuz im new, was dx less than a year ago. However this site has been a blessing, ive learned alot, and most of all i dont feel so alone, its great to be able to reach out to people who understand.

tgal
01-18-2013, 11:27 PM
I could be mistaken but I don't think there is a problem with the z pack and cellcept unless other meds are in the mix. I do know there is a problem with the steroids. Having said that, each person reacts didferently so always pay attention to your own reactions.

Also Make sure to keep all your meds at the same place so the pharmacist can help keep up with the interactions. Their computer programs have that built in.

It doesn't mean there are not errors however it keeps things pretty safe.

ItsLupus2007
01-19-2013, 09:02 AM
The Interaction I was referring to is an the oral absorption of the med due to antibiotic interference in the GI tract.This was why I told her to make sure that the rheumy is aware of the new meds prescribed by her PCP and the decision not to take the pred.If lab numbers go off he needs to know it may be med related.

Sorry for not making it clear Mari :) Hope I fixed it.


Shanna I hope you begin to feel better soon and have a good weekend

Koilover512
01-19-2013, 08:31 PM
Shanna

If you can not trust your rheumy I suggest you get a new one. If you are unsure as to where to go I would do some research or even ask the people on this page if they see a doctor in your area. I hope you get to feeling better.

tgal
01-19-2013, 08:43 PM
The Interaction I was referring to is an the oral absorption of the med due to antibiotic interference in the GI tract.This was why I told her to make sure that the rheumy is aware of the new meds prescribed by her PCP and the decision not to take the pred.If lab numbers go off he needs to know it may be med related.

Sorry for not making it clear Mari :) Hope I fixed it.


Shanna I hope you begin to feel better soon and have a good weekend

no need for sorry!!! You gave great info I just wasn't clear on it. Things like that are what we are here to share. Thank you!